MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 214710
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter phone number: (b)(6).Investigation summary: evaluation statement- the complaint device was received and reviewed together with an npd engineer.Only one anchor was received, from the reported 2 devices, and its lot number was not reported.It was reported that the anchor has (blocked wires), there was no evidence of an issue with the threader tab wire, and both sutures were loaded properly.Given that the anchor deployed, there was no issue with the received gun.The gun fired properly and the anchor flared out as intended.Since the anchor pulled out of the bone with the inserter attached, the user may have not removed the inserter before pulling.The inserter requires several counterclockwise rotations in order to disengage.The other possibility is that the bone was very soft and when the user rotated the inserter, the anchor rotated too.The anchor may have been pulled out during this step if the bone quality was poor.Therefore, the complaint cannot be confirmed.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any type for these lots of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.| complete:the complaint device was received and evaluated.Visual observations do not reveal any anomalies on the external device.A versalok peek anchor was loaded into the gun and successfully deployed into test foam.There was no obstruction and the gun functioned smoothly as intended.We cannot confirm this complaint.A batch record review has been conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed one other unrelated complaint for this lot of devices that were released to distribution.It is noted from the batch review that this device is more than 3 years old.At this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was reported the anchor has blocked wires but did not deployed: no holding in bone.Obligation to cut the sutures and remove 1 of the 2 anchors.Repair single instead of double row.1 on 2 remained in the patient.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8351880
Report Number1221934-2019-56432
Device Sequence Number2284388
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214710
Device Lot Number1107001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2014
Initial Report FDA Received Date02/19/2019
Patient Sequence Number1